Alert archive / Indiana / Frost Advisories in 2016
Frost Advisory 1, NWS Indianapolis, IN
NWS Indianapolis, IN issued this frost advisory at Mar 25, 2016, 3:23 PM EDT for 12 counties in Indiana. It took effect at Mar 26, 2016, 2:00 AM EDT. It was in force for 7 hr.
The area
The counties it named.
The facts
- Issued
- Mar 25, 2016, 3:23 PM EDT (19:23 UTC)
- In effect from
- Mar 26, 2016, 2:00 AM EDT
- Expired
- Mar 26, 2016, 9:00 AM EDT
- In force
- 7 hr
- Issued by
- NWS Indianapolis, IN
Counties Bartholomew County, IN, Brown County, IN, Daviess County, IN, Decatur County, IN, Greene County, IN, Jackson County, IN, Jennings County, IN, Knox County, IN, Lawrence County, IN, Martin County, IN, Monroe County, IN, Sullivan County, IN
The radar
The Indianapolis radar (KIND), 82 km from the middle of the area, began a volume at 19:23 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Lincoln, IL (KILX), launched 12:00Z, 7.4 hours before the alert went out and 222 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 821 m above ground
- 0-6 km bulk shear
- 20 kt
- 0-1 km storm-relative helicity
- -51 m²/s²
- 0-3 km storm-relative helicity
- 6 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
982 WWUS73 KIND 251923 NPWIND URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE INDIANAPOLIS IN 323 PM EDT FRI MAR 25 2016 ...FROST ADVISORY EARLY SATURDAY MORNING ACROSS PORTIONS OF SOUTH CENTRAL INDIANA... INZ061>065-069>072-260330- /O.NEW.KIND.FR.Y.0001.160326T0600Z-160326T1300Z/ GREENE-MONROE-BROWN-BARTHOLOMEW-DECATUR-MARTIN-LAWRENCE-JACKSON- JENNINGS- INCLUDING THE CITIES OF...BLOOMINGTON...COLUMBUS...BEDFORD... SEYMOUR 323 PM EDT FRI MAR 25 2016 ...FROST ADVISORY IN EFFECT FROM 2 AM TO 9 AM EDT SATURDAY... THE NATIONAL WEATHER SERVICE IN INDIANAPOLIS HAS ISSUED A FROST ADVISORY...WHICH IS IN EFFECT FROM 2 AM TO 9 AM EDT SATURDAY. * TEMPERATURE...LOW TEMPERATURES EARLY SATURDAY MORNING BEFORE SUNRISE WILL RANGE FROM 32 TO 35 DEGREES. * IMPACTS...THOSE WITH SENSITIVE VEGETATION AND OR AGRICULTURAL INTERESTS MAY WANT TO TAKE EXTRA PRECAUTIONARY MEASURES TO PROTECT SUSCEPTIBLE VEGETATION FROM COLD TEMPERATURES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT AREAS OF FROST OR WIDESPREAD FROST IS EXPECTED. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$ SMF
3 follow-up statements
164 WWUS73 KIND 260108 NPWIND URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE INDIANAPOLIS IN 908 PM EDT FRI MAR 25 2016 ...FROST ADVISORY EARLY SATURDAY MORNING ACROSS PORTIONS OF SOUTH CENTRAL INDIANA... INZ060-067-068-260915- /O.EXA.KIND.FR.Y.0001.160326T0600Z-160326T1300Z/ SULLIVAN-KNOX-DAVIESS- INCLUDING THE CITY OF...VINCENNES 908 PM EDT FRI MAR 25 2016 ...FROST ADVISORY IN EFFECT FROM 2 AM TO 9 AM EDT SATURDAY... THE NATIONAL WEATHER SERVICE IN INDIANAPOLIS HAS ISSUED A FROST ADVISORY...WHICH IS IN EFFECT FROM 2 AM TO 9 AM EDT SATURDAY. * TEMPERATURE...LOW TEMPERATURES EARLY SATURDAY MORNING BEFORE SUNRISE WILL RANGE FROM 32 TO 35 DEGREES. * IMPACTS...THOSE WITH SENSITIVE VEGETATION AND OR AGRICULTURAL INTERESTS MAY WANT TO TAKE EXTRA PRECAUTIONARY MEASURES TO PROTECT SUSCEPTIBLE VEGETATION FROM COLD TEMPERATURES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT AREAS OF FROST OR WIDESPREAD FROST IS EXPECTED. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$ INZ061>065-069>072-260915- /O.CON.KIND.FR.Y.0001.160326T0600Z-160326T1300Z/ GREENE-MONROE-BROWN-BARTHOLOMEW-DECATUR-MARTIN-LAWRENCE-JACKSON- JENNINGS- INCLUDING THE CITIES OF...BLOOMINGTON...COLUMBUS...BEDFORD... SEYMOUR 908 PM EDT FRI MAR 25 2016 ...FROST ADVISORY REMAINS IN EFFECT FROM 2 AM TO 9 AM EDT SATURDAY... * TEMPERATURE...LOW TEMPERATURES EARLY SATURDAY MORNING BEFORE SUNRISE WILL RANGE FROM 32 TO 35 DEGREES. * IMPACTS...THOSE WITH SENSITIVE VEGETATION AND OR AGRICULTURAL INTERESTS MAY WANT TO TAKE EXTRA PRECAUTIONARY MEASURES TO PROTECT SUSCEPTIBLE VEGETATION FROM COLD TEMPERATURES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT AREAS OF FROST OR WIDESPREAD FROST IS EXPECTED. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$ PUMA
873 WWUS73 KIND 261023 NPWIND URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE INDIANAPOLIS IN 623 AM EDT SAT MAR 26 2016 ...FROST ADVISORY EARLY SATURDAY MORNING ACROSS PORTIONS OF SOUTH CENTRAL INDIANA... INZ060>065-067>072-261300- /O.CON.KIND.FR.Y.0001.000000T0000Z-160326T1300Z/ SULLIVAN-GREENE-MONROE-BROWN-BARTHOLOMEW-DECATUR-KNOX-DAVIESS- MARTIN-LAWRENCE-JACKSON-JENNINGS- INCLUDING THE CITIES OF...BLOOMINGTON...COLUMBUS...VINCENNES... BEDFORD...SEYMOUR 623 AM EDT SAT MAR 26 2016 ...FROST ADVISORY REMAINS IN EFFECT UNTIL 9 AM EDT THIS MORNING... * TEMPERATURE...LOW TEMPERATURES EARLY SATURDAY MORNING BEFORE SUNRISE WILL RANGE FROM 32 TO 35 DEGREES. * IMPACTS...THOSE WITH SENSITIVE VEGETATION AND OR AGRICULTURAL INTERESTS MAY WANT TO TAKE EXTRA PRECAUTIONARY MEASURES TO PROTECT SUSCEPTIBLE VEGETATION FROM COLD TEMPERATURES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT AREAS OF FROST OR WIDESPREAD FROST IS EXPECTED. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$ TDUD
391 WWUS73 KIND 261300 NPWIND URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE INDIANAPOLIS IN 900 AM EDT SAT MAR 26 2016 INZ060>065-067>072-261400- /O.EXP.KIND.FR.Y.0001.000000T0000Z-160326T1300Z/ SULLIVAN-GREENE-MONROE-BROWN-BARTHOLOMEW-DECATUR-KNOX-DAVIESS- MARTIN-LAWRENCE-JACKSON-JENNINGS- INCLUDING THE CITIES OF...BLOOMINGTON...COLUMBUS...VINCENNES... BEDFORD...SEYMOUR 900 AM EDT SAT MAR 26 2016 ...FROST ADVISORY WILL EXPIRE AT 9 AM EDT THIS MORNING... COLD TEMPERATURES IN THE ADVISORY AREA ALREADY BEGINNING TO RISE QUITE RAPIDLY THIS MORNING. A FEW LOW LYING AREAS MAY STILL BE EXPERIENCING COLD TEMPERATURES IN THE LOWS 30S AS OF THIS HOUR... HOWEVER WILL QUICKLY REBOUND WITHIN THE NEXT HOUR OR TWO. A MUCH WARMER DAY IS IN STORE FOR SOUTH CENTRAL INDIANA WITH HIGHS THIS AFTERNOON REACHING THE LOW 60S. $$ SMF
What forecasters said that day
The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Indianapolis, IN wrote its last area forecast discussion before this frost advisory went out at Mar 25, 2:36 PM EDT, 47 minutes earlier.
Area forecast discussion, Mar 25, 2:36 PM EDT, 47 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE INDIANAPOLIS IN 236 PM EDT FRI MAR 25 2016 .UPDATE... THE LONG TERM SECTION HAS BEEN UPDATED BELOW && .SYNOPSIS... ISSUED AT 326 AM EDT FRI MAR 25 2016 HIGH PRESSURE WILL STRENGTHEN OVER THE REGION TODAY AND TEMPS WILL TAKE A DIP AS WINDS BECOME NORTHERLY. THE PATTERN WILL CHANGE BY SATURDAY THOUGH AS WINDS BECOME SOUTHERLY AND TEMPERATURES CLIMB BACK INTO THE UPPER 50S/LOW 60S AHEAD OF THE NEXT SYSTEM. THIS SYSTEM WILL BRING RAIN SHOWERS WITH ISOLATED THUNDERSTORMS ON SUNDAY. RAIN WILL QUICKLY END BY MONDAY AS HIGH PRESSURE ONCE AGAIN MOVES INTO CENTRAL INDIANA. DRY CONDITIONS WITH THIS HIGH WILL PERSIST THROUGH MID-WEEK...BUT THEN ANOTHER LOW PRESSURE SYSTEM AND ASSOCIATED COLD FRONT WILL MOVE TOWARDS THE SOUTHERN GREAT LAKES BRINGING SHOWERS ON WEDNESDAY NIGHT AND SHOWERS/ISOLATED THUNDERSTORMS ON THURSDAY. && .NEAR TERM /TODAY AND TONIGHT/... ISSUED AT 1025 AM EDT FRI MAR 25 2016 1000Z UPDATE...MAIN UPDATE TO THIS AFTERNOON/S FORECAST WAS TO HOLD ONTO TO THIS PESKY STRATO CU DECK. APPEARS WILL COME LATE THIS AFTERNOON TO THE WESTERN COUNTIES OF THE FORECAST AREA FIRST...THEN TO THE EASTERN COUNTIES OF THE AREA BY THIS EVENING. LOWERED HIGH TEMPERATURES FOR TODAY SLIGHTLY BASED ON THIS STRATUS DECK HANGING OVER THE AREA LONGER THAN PREVIOUSLY FORECAST. ZFP AND ASSOCIATED PRODUCTS ALREADY OUT. AND THE PREVIOUS DISCUSSION FOLLOWS... DRY AND COOL CONDITIONS WILL PREVAIL TODAY AS HIGH PRESSURE STRENGTHENS OVER THE AREA. THE MAIN FOCUS OF THE NEAR TERM WILL BE TONIGHT/S TEMPERATURES AS A RESULT OF THE CLEAR SKIES. STRONG RADIATIONAL COOLING WILL CAUSE TEMPERATURES TO DIP CLOSE TO FREEZING. FOR NOW...WILL HOLD OFF ON HEADLINES AND JUST HIGHLIGHT FROST POTENTIAL IN THE HWO. && .SHORT TERM /SATURDAY THROUGH SUNDAY NIGHT/... ISSUED AT 326 AM EDT FRI MAR 25 2016 WINDS WILL BECOME SOUTHEASTERLY BY SATURDAY AND TEMPERATURES WILL CLIMB BACK ABOVE NORMAL WITH PROJECTED HIGHS IN THE UPPER 50S/LOW 60S. MEANWHILE...DRY CONDITIONS WILL PERSIST THROUGH SATURDAY NIGHT WITH HIGH PRESSURE STILL INFLUENCING CENTRAL INDIANA. THE PATTERN WILL CHANGE BY SUNDAY THOUGH AS AN UPPER LOW APPROACHES FROM THE WEST. INSERTED MENTION OF THUNDERSTORMS ON SUNDAY AS CAPES AND DYNAMICS INCREASE ALONG AND AHEAD OF A SURFACE COLD FRONT. RAIN WILL CONTINUE THROUGH SUNDAY NIGHT...BUT THUNDERSTORM CHANCES WILL SUBSIDE BY THE EVENING HOURS ON SUNDAY. THE ABOVE NORMAL TEMPERATURES WILL PREVAIL FOR DURATION OF THE SHORT TERM PERIOD WITH HIGHS IN THE UPPER 50S/LOW 60S AND LOWS IN THE UPPER 30S TO MID 40S. && .LONG TERM /MONDAY NIGHT THROUGH FRIDAY/... ISSUED AT 219 PM EDT FRI MAR 25 2016 MODELS ARE IN GOOD AGREEMENT THAT UPPER RIDGING WILL CROSS CENTRAL INDIANA FROM MONDAY NIGHT INTO THE DAY ON WEDNESDAY PROVIDING DRY WEATHER FOR THE AREA. MUCH LESS AGREEMENT AND THUS CONFIDENCE ON TIMING AND STRENGTH OF A FRONTAL SYSTEM AND UPPER LOW IMPACTING THE AREA POSSIBLY STARTING WEDNESDAY. TREND CONTINUES THAT ECMWF IS STRONGER AND SLOWER WITH THE UPPER SYSTEM AND THUS RESULTS IN SLOWER TIMING AND RAINFALL FOR A LONGER PERIOD OF TIME. GFS IS FASTER AND WEAKER WITH THE WAVE RESULTING IN A QUICK MOVING SYSTEM AND POPS MOVING OUT BY THURSDAY MORNING. GIVEN THE DISAGREEMENT NOTED ABOVE AND ENSEMBLE MEMBERS SHOWING A LOT OF VARIABILITY WILL MAKE ONLY MINOR ADJUSTMENTS TO INITIALIZATION TO KEEP POPS AT THE CHANCE CATEGORY WITH THE EXCEPTION OF WEDNESDAY NIGHT WHICH WAS LEFT ALONE WITH LIKELIES. INCLUDED ISOLATED THUNDER FROM WEDNESDAY AFTERNOON THROUGH THURSDAY WITH THE STRONGER MODEL SOLUTIONS SHOWING MUCAPES IN THE MID HUNDREDS. LOOKING GENERALLY AT 60S FOR HIGHS UNTIL FRIDAY WHEN SOME COOLING OCCURS. MONDAY NIGHT IS THE ONLY NIGHT OF THE LONG TERM WITH LOWS IN THE 30S SO WILL NEED TO KEEP AN EYE ON HOW THOSE LOWS CHANGE WITH UPCOMING FORECASTS. && .AVIATION /DISCUSSION FOR 251800Z TAF ISSUANCE/... ISSUED AT 1246 PM EDT FRI MAR 25 2016 SATELLITE LOOP SHOWS OVERCAST TO BROKEN STRATUS AND STRATOCU SOCKING IN THE TAF SITES AND NO INDICATION THAT THIS WILL RISE OR SCATTER OVER THEM OVER THE NEXT SEVERAL HOURS. MODELS ARE DOING A POOR JOB OF HANDLING EVEN THE FIRST FEW HOURS OF THE FORECAST PERIOD AND SHOWING CLEARING MUCH TOO QUICKLY COMPARED TO CURRENT CONDITIONS. WITH WINDS DROPPING OFF AND HIGH PRESSURE EXPECTED TO SLIDE OVERHEAD DURING THE OVERNIGHT THINK THE INVERSION SETS UP AND STRATUS DECK GOES NOWHERE. WILL KEEP MVFR GOING UNTIL SATURDAY MID MORNING. ALTHOUGH NOT CONFIDENT ENOUGH TO ADD AT THIS TIME...WOULD NOT BE SURPRISED TO SEE DECK DROP TO IFR DURING THE OVERNIGHT HOURS AS WELL. && .IND WATCHES/WARNINGS/ADVISORIES... NONE. && SYNOPSIS...TDUD NEAR TERM...SMF/TDUD SHORT TERM...TDUD LONG TERM....CP AVIATION...CP
Hazardous weather outlook, Mar 25, 6:18 AM EDT, 9 hours 5 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE INDIANAPOLIS IN 618 AM EDT FRI MAR 25 2016 INZ021-028>031-035>049-051>057-261030- CARROLL-WARREN-TIPPECANOE-CLINTON-HOWARD-FOUNTAIN-MONTGOMERY-BOONE- TIPTON-HAMILTON-MADISON-DELAWARE-RANDOLPH-VERMILLION-PARKE-PUTNAM- HENDRICKS-MARION-HANCOCK-HENRY-VIGO-CLAY-OWEN-MORGAN-JOHNSON-SHELBY- RUSH- INCLUDING THE CITIES OF...LAFAYETTE...FRANKFORT...KOKOMO... CRAWFORDSVILLE...ANDERSON...MUNCIE...INDIANAPOLIS...TERRE HAUTE... SHELBYVILLE 618 AM EDT FRI MAR 25 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA. .DAY ONE...TODAY AND TONIGHT. OUTLOOK: NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. DISCUSSION: EXPECT MOSTLY CLOUDY SKIES TONIGHT AND COOLER CONDITIONS AS A COLD FRONT EXITS THE AREA. BREEZY CONDITIONS WITH WIND GUSTS APPROACHING 30 MPH CAN BE EXPECTED MUCH OF THE NIGHT. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. OUTLOOK: ISOLATED THUNDERSTORMS CANNOT BE RULED OUT ACROSS PORTIONS OF THE AREA ON SUNDAY AFTERNOON AND AGAIN ON WEDNESDAY NIGHT AND THURSDAY. DISCUSSION: AFTER HIGH PRESSURE BRINGS DRY WEATHER FRIDAY AND SATURDAY...RAIN IS EXPECTED SUNDAY AND MONDAY AS A STORM SYSTEM IMPACTS THE OHIO VALLEY. ADDITIONAL SHOWERS AND THUNDERSTORMS ARE POSSIBLE AGAIN ON WEDNESDAY NIGHT AND THURSDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. && MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/IND (ALL LOWERCASE) INZ060>065-067>072-261030- SULLIVAN-GREENE-MONROE-BROWN-BARTHOLOMEW-DECATUR-KNOX-DAVIESS-MARTIN- LAWRENCE-JACKSON-JENNINGS- INCLUDING THE CITIES OF...BLOOMINGTON...COLUMBUS...VINCENNES... BEDFORD...SEYMOUR 618 AM EDT FRI MAR 25 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA. .DAY ONE...TODAY AND TONIGHT. OUTLOOK: PATCHY FROST. HAZARDS: VEGETATION COULD FREEZE. TIMING: AFTER MIDNIGHT. DISCUSSION: PATCHY FROST WILL BE POSSIBLE LATE TONIGHT INTO EARLY SATURDAY MORNING AS TEMPERATURES DROP INTO THE MID 30S WITH LIGHT WINDS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. OUTLOOK: ISOLATED THUNDERSTORMS CANNOT BE RULED OUT ACROSS PORTIONS OF THE AREA ON SUNDAY AFTERNOON AND AGAIN WEDNESDAY NIGHT AND THURSDAY. DISCUSSION: AFTER HIGH PRESSURE BRINGS DRY WEATHER THROUGH SATURDAY...RAIN IS EXPECTED SUNDAY AND MONDAY AS A STORM SYSTEM IMPACTS THE OHIO VALLEY. THUNDERSTORMS COULD ACCOMPANY THE RAIN ON SUNDAY. FURTHER OUT...ADDITIONAL THUNDERSTORMS WILL BE POSSIBLE ON WEDNESDAY NIGHT AND THURSDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. && MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/IND (ALL LOWERCASE)
Nearby
Frost Advisories in Indiana, 2016Every frost advisory in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.